Couldn't find what you looking for?

TRY OUR SEARCH!


Hi everybody. I'm wondering if anyone has had any experience with the drug Topamax or Keppra prescribed for Tourette Syndrome?? Thnanks for your replies.

Loading...


My son is 13 and has a moderate case of TS. He’s been using Risperdal and Anafranil but through puberty his symptoms even got worse. So, we had to look for something else. Now he is on Keppra and we have noticed few improvements but it is still early to tell weather it will be fully effective or not. Hope this helps.
Reply

Loading...

My 9 year old daughter has been diagnosed with TS. We saw her doctor on Friday and she prescribed Keppra. I've read that we probably won't notice a difference until about 2 weeks or so. I am hoping for good results with this med. I will keep you posted on the results in the following months.
Reply

Loading...

User avatar
Health Advisor
588 posts
Hello there? Is Keppra the first drug your daughter has been prescribed with?

My son has also been diagnosed with TS. I read that most of the children develop additional neuro-behavioral problems like ADHD, or OCD or problem with writing, reading, etc. I don’t think my son has developed any of these disorders. OK, he can be restless and not pay attention to what I am saying but aren’t all kids like that sometimes?

Is your daughter experiencing any of these problems? Do you know what the odds of developing these disorders later are?

My son was prescribed Haldol, but he didn’t take it so well, experienced side effects (although it is said these are common). Then he was given 0.5mg benztropin and he is free of side effects for the moment.

I would like to hear more about your child’s results on Keppra. Thank you and good luck!
Reply

Loading...

My daughter's vocal tic's have about disappeared since she started taking Keppra. She still has an occasional jerk, especially when she is excited, etc... Her behavior has gotten almost unbearable at times. She seems to be very angry and aggressive. When asked to to something she seems to be very short tempered and defiant. I spoke with her doctor this am and she said that the Keppra could be causing this. She is now taking 2 tablets per day, 1 am/1pm. We are going to start 1/2 am and 1/2 pm and see if there is a change. Will keep everyone posted.
Reply

Loading...

User avatar
Health Advisor
588 posts
How long has she been on Keppra? I was just wondering because my son has been on it for a month now and I don’t see much improvement with the tics. However, he doesn’t experience any of the behavioral problems you mentioned.
Do you find that these positive results outweigh the side effects (being aggressive and angry) she is experiencing. Did the doctors tell you when/if she will be side effects’ free?
I am really interested in the action of this drug for my son’s sake. How long did it take for the drug to start working? Thank you
Reply

Loading...

hello i am on keppra on turetts email at
_[removed]_
Reply

Loading...

I was on Keppra in April of 2007 and had somewhat good results but became very psychotic and wanted to kill some lady that stole my pump at the gas station. When I became psychotic, driving like a nut etc, I stopped it. Now I'm back on it. Tonight is my first night on it and so far I feel calm and relaxed and my tics are pretty good (I have a severe case of TS and had brain surgery back in April of 2008.) I will keep you updated. My doctor says if I become psychotic, to stop the medication. I am on 500 mg at bedtime for one week, then I'll increase to 1,000 mg at bedtime after the first week.

Gary
Reply

Loading...

My son is 16 and has a major case of Ts, we have tried EVERY medication available and keppra seemed to work the best. Prozac has also helped because it helps him with stress that causes alot of the tics and helps him forget to do them, also he chews nicorette gum to relax him, he swears by it. :-D
Reply

Loading...

My daughter has not been diagnosed with tourettes, but she was diagnosed with complex-partial seizures. So the neurologist put her on Keppra. She has been seizure free for a year.
Since she has been on Keppra her tics have increased and she has every side-effect from it. We tried to take her off the Keppra and she developed different seizures. We just did a 24 hour EEG and it was negative for seizures. They said her odd behavior was self-stimulatory behavior. She has also been diagnosed with high-functioning autism. All of her behaviors fits complex-partial seizures and tourettes. I don't believe she is doing this on purpose.
We have been trying to get the doctor to take her off the Keppra and a slower rate. It seems whenever I mention that her doctor comes up with a different excuse on why we shouldn't.
Is is just me or could the Keppra be making her tics worse? She always has reacted differently with medicine. She is only ten years old.
Reply

Loading...

Hi, there

My daughter is also nine years old and her story/history is very similar to your daughter. My daughter is living with high functioning Autism. And she has had one seizure ( as far we know), while she was sleeping.

She was prescribed, Keppra and she has major vocal/movment tics along with screaming and bad behavior now.

Her story is long.. if you have any questions or know of anything that helps plz contact me:
Thanks!!
Reply

Loading...


My autistic child was put on Keppra because of abnormal EEG and occasional seizure. The side effects --the famous Keppra-rage, the agony, extreme anxiety--were horrible. I switched her to brand-name keppra and the rage episodes stopped and so did the multiple calls a day from school asking me to pick her up (her rages sometimes lasted for 2 hours). Please understand that for medications that impact the brain, there is a huge difference between brand-name and generic, regardless of what your doctor may tell you. My daughter's neurologist told me not to worry about it, and he's a highly regarded doctor in the Baltimore area. And yes, he was wrong. The 15% difference that does exist between generic and brand name is often enough to cause, well, a world of difference
Reply

Loading...

Tourette syndrome is a common childhood-onset neuropsychiatric disorder characterized by chronic tics and frequent comorbid conditions such as attention deficit disorder. 

Reply

Loading...

My child had severe Tourette's plus and high functioning autism. He had terrible rage attacks. He is on tegretol/keppra/5mg olanzapine and cipralex for anxiety and depression. He is the best I seen him. He has been on this regimen for 4 years. Sometimes I even forget I have a disabled child. The rage attacks may actually be complex seizures. He is now 28. This has been present since babyhood. Tegretol made a huge difference. Keppra was added during a relapse. He had been on risperidone and it no longer worked. He vocalized for 2 weeks straight. He went to olanzapine with control. When keppra was added, I have been able to taper the olanzapine and I plan to eventually stop it. Keppra made this possible. My child is high functioning, a little computer genius. He has his academic secondary school diploma. His mood is very good now. The manic episodes are under control. Keppra is a fairly good mood stabiizer. What worked for my child, may not work for yours. It is trial and error. Many of these children get acutely worse in puberty.
Reply

Loading...